MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN 3.2D X 80MM STR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 20-8000-000-11
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: germany.Concomitant medical product: 20-8020-100-26-rosa recon platform.(serial# (b)(6)).Unknown stryker 8 machine-unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, product discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Product was discarded by hospital.
 
Event or Problem Description
It was reported during an initial knee procedure, the surgeon placed the pins for the navitracker into the tibia.Subsequently, the 80mm pin broke off in the process.The pin was completely removed from the tibia.A competitor machine with quick-release fastener was used to place the pin.No patient harm or impact.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The pictures provided display the broken cas fix pin, confirming the reported event.Physical and technical evaluation was not performed as device was not available for evaluation.Review of the dhr identified no deviation and/or anomalies related to the reported complaint event.The root cause of the broken pin could not be determined with the information available.Possible contributing factors are excessive force and/or off-angle application during insertion/removal.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information on the reported event.

Brand Name
CAS FIX PIN 3.2D X 80MM STR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
kristen lashley
56 e. bell dr.
warsaw, IN 46582
9016334069
MDR Report Key16807332
Report Number0009617840-2023-00005
Device Sequence Number17687591
Product Code OLO
UDI-Device Identifier00889024563636
UDI-Public(01)00889024563636(17)270131(10)65348996
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K210121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20-8000-000-11
Device Lot Number65348996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexUnknown